MAUDE Adverse Event Report: DEPUY SPINE INC IS BONE MARKER #2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC IS BONE MARKER #2; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2050286
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: flow: damage.Visual inspection: visual inspection performed at customer quality (cq) it is observed the marker has some minor scratches/nicks and is bent on the shorter side of the marker.No other issues were identified.A device failure was identified.Dimensional inspection: drawing: ø of shaft: ø of center cylinder: overall length: measured dimensions.Ø shorter end: conforming.Ø longer end: conforming.Ø center: conforming.L: conforming.Device used: ca818.Document/specification review.The following drawing(s) was reviewed; bone marker #2: based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot.A manufacturing related potential cause was not suspected, therefore, per franchise complaint product investigation procedure (b)(4) no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was a tlif (transforaminal lumbar interbody fusion) in l4-5 treating spinal stenosis on (b)(6) 2020.The x-ray markers were distorted during insertion into the pedicle.The procedure was completed without surgical delay.No further information is available.This report is for one (1) is bone marker #2.This is report 3 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4: lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IS BONE MARKER #2
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10582073
Report Number1526439-2020-01786
Device Sequence Number13744658
Product Code LXH
UDI-Device Identifier10705034004853
UDI-Public(01)10705034004853
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2050286
Device Catalogue Number2050286
Device Lot Number10703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IS BONE MARKER #1; IS BONE MARKER #2; IS PED MARKER/INS INCL 8 MKS; IS PED MARKER/INS INCL 8 MKS